Florida, 2003

Tornado in Florida, April 18, 2003

April 18, 2003 · NWS MFL · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 18, 1:15 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 18, 1:15 PM EST, 2 hours 45 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
215 PM EDT FRI APR 18 2003

CURRENTLY...A WEAK SURFACE RIDGE EXTENDS FROM THE NORTH TO JUST
EAST OF THE CWA. MID LEVEL RIDGE TO OUR WEST OVER THE CENTRAL GULF
OF MEXICO WITH A LOW SW OF BERMUDA. AS THE LOW DEEPENS OVER THE
ATLANTIC AND MOVES VERY SLOWLY NORTH...THE SURFACE RIDGE WILL MOVE
WEST IN TIME. IN ADDITION...THE MID LEVEL TROUGH WILL BUILD TOWARDS
FLORIDA AND AFFECT THE WEATHER SOMEWHAT OVER THE SHORT TERM.

.TODAY THROUGH SUNDAY...
TODAY WILL BE GENERALLY A REPEAT OF THURSDAY WITH A SLIGHT CHC OF
RW/TSTMS INITIATED BY SEABREEZE FRONTS. SOME OF THIS ACTIVITY WILL
GO ON THROUGH THE EVENING IN THE NORTHWEST INTERIOR. FOR SATURDAY
AND SUNDAY...WITH THE MID LEVEL RIDGE BUILDING...DRYER LOW/MID LEVEL
RHS FALL AND WE BECOME MORE STABLE. SO THEREFORE I WILL DROP THE
POPS TO ISOLATED OVER THE WEEKEND. SURFACE RIDGING WILL MOVE WEST TO
OVER THE PENINSULA SO LIGHT NORTHEAST TO EAST SURFACE WINDS EXPECTED
WITH WEST COAST SEA BREEZES EACH DAY.

.SUNDAY NIGHT THROUGH THURSDAY...
NORTHWEST FLOW ALOFT WILL CONTINUE WITH RIDGING FROM THE WESTERN
CARIBBEAN INTO THE NORTHEAST GULF AND FAST MOVING SHORTWAVE TROUGHS
TO OUR NORTH. SURFACE NORTHEAST FLOW WILL ALSO CONTINUE THROUGH THE
PERIOD. THE GFS DOES SHOW WHAT APPEARS TO BE A VERY WEAK FRONT
TRYING TO MOVE IN FROM THE NORTH ON WEDNESDAY WITH A VERY BRIEF
BACKING OF THE WINDS TO THE WEST TUESDAY AND NORTH WEDNESDAY BUT
THEN VEERING TO THE NORTHEAST AGAIN ON THURSDAY. HOWEVER, THERE IS A
SLIGHT TEMPERATURE CHANGE WITH THIS FEATURE MID TO LATE WEEK.

.MARINE...
NO HIGHLIGHTS WITH THE AFOREMENTIONED WIND FIELD PATTERN. ANY GIVEN
TIME WINDS FROM THE NORTHEAST WOULD TEND TO GIVE HIGHER SEAS IN THE
GULF STREAM BUT WINDS EXPECTED TO BE 10 KNOTS OR LESS THROUGH
TUESDAY. THE LOW IN THE ATLANTIC WILL BRING IN NORTHEAST SWELLS
SATURDAY NIGHT THROUGH MONDAY AND SUBSIDING BY TUESDAY.

NO HIGHLIGHTS FOR FIRE WEATHER AS DEW POINTS REMAIN IN THE 60S.

PBI BB 083/072 084/071 084 18211-1
FLL BB 083/073 084/072 084 18211-1
MIA BB 085/072 085/072 085 18211-1
APF BB 083/067 084/066 084 1820101

.MIA...NONE.
Hazardous weather outlook, Apr 18, 4:25 AM EST, 11 hours 35 minutes before
FLZ063-066>075-181530-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
525 AM EDT FRI APR 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY
ISOLATED AFTERNOON THUNDERSTORMS MAY OCCUR OVER ANY SECTION OF SOUTH
FLORIDA TODAY. THE MAIN HAZARDS WILL BE CLOUD TO GROUND LIGHTNING
STRIKES. NO SEVERE THUNDERSTORMS ARE ANTICIPATED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Miami radar (KAMX), 114 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Palm Beach

When
April 18, 4:00 PM EST to 4:20 PM EST
Where
Palm Beach County, 5 mi S of South Bay
Rating
F1
Path length
3 mi
Path width
30 yd
Reported by
LAW ENFORCEMENT
Coordinates
26.600, -80.717

Police watched a tornado touch down in the sugar cane fields and travel south at 10 mph. No crop damage or injuries were reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyThe tornado archive for Florida, 2003Warnings in Florida, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347759.